Flood, Schuylkill
- When
- June 1, 6:25 AM EST to 10:30 AM EST
- Where
- Schuylkill forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Up to 3 inches of rain fell across Schuylkill County, causing streams and creeks to rise sharply. causing flooding of portions of Route 209, as well as other roads in Cass and Branch Townships.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
From EMA...Up to 3 inches of rain fell across Schuylkill County, causing streams and creeks to rise sharply. Smaller tributaries of the Schuylkill River exceeded bankful...causing flooding of portions of Route 209, as well as other roads in Cass and Branch Townships.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 31, 9:30 PM EST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 PM EDT SAT MAY 31 2003 ISSUED THE LATE EVENING UPDATE TO FRESHEN WORDING FOR GUSTY WINDS AND ADJUST TEMPS A NOTCH OR 2 IN SOME LOCATIONS. ALSO WEEDED OUT THE THUNDER IN THE WEST AS SYSTEM SHUD BEGIN TO PULL OUT AND LEAVE JUST FAR ERN AREAS WITH CHC OF THUNDER BEFORE ALL BEGINS TO WIND DOWN LATER TONIGHT. SOME DECENT RAIN AMOUNTS AND SOME BASEMENT TYPE FLOODING REPORTED EARLIER OVER MID SUSQ VALLEY...BUT THE GOOD NEWS IS THAT THINGS SEEM TO BE MOVING OVER MOST LOCATIONS. STILL SOME SLOW MOVING TRW+ OVER SCHUYLKILL CTY TO DEAL WITH WHICH MAY PROMPT AN URBAN SMALL STREAM ADV. ELSEWHERE AMOUNTS DONT LOOK TOO IMPRESSIVE. STILL EXPECT GUSTY WINDS TO DEVELOP SO HAVE CONTINUED THE ADV. GUSTS IN EXCESS OF 35KT AND LEAFED OUT TREES MAY CAUSE LOCALIZED PROBLEMS LATER TONIGHT AND EARLY SUNDAY. NOT TOO TERRIBLY CHILLY IN THE WAKE OF THE DYNAMICS PACKED SYSTEM HOWEVER. WILL PROBABLY RECOVER TO THE 60S TOMORROW IN MOST AREAS AS THE STRONG SUBSIDENCE ALLOWS THE SUN TO BREAK OUT BEFORE TH DAY GETS TOO OLD. .CTP... WIND ADVISORY FOR THIS EVENING THROUGH MIDDAY SUNDAY FOR ALL CTP FCST ZONES. LA CORTE
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 354 AM EDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY STEADY RAIN WILL TAPER TO SCATTERED SHOWERS BY AFTERNOON ACROSS THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY. SOME MAINLY MINOR FLOODING PROBLEMS MAY BE ENCOUNTERED IN SCHUYLKILL COUNTY WHICH HAS RECEIVED THE BRUNT OF THE HEAVY RAIN FROM THIS SYSTEM... BUT OVERALL FLOODING CONCERNS WILL NOT BE WIDESPREAD. INDIVIDUAL STREAM GAGES WILL CONTINUE TO BE MONITORED FOR RISES THROUGHOUT THE MORNING AND AFTERNOON HOURS. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH ARE EXPECTED ACROSS CENTRAL PENNSYLVANIA. THESE WINDS IN COMBINATION WITH SATURATED SOILS MAY CAUSE SOME TREES WITH SHALLOW ROOT SYSTEMS AND OR TREE LIMBS WITH FULL WET FOLIAGE TO SNAP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 AM EDT SUN JUN 1 2003 ...A BLUSTERY JUNE DAY EXPECTED ACROSS CENTRAL PENNSYLVANIA... A DEEPENING STORM SYSTEM MOVING OFF OF THE MID ATLANTIC COAST WILL BRING INCREASING WIND TO CENTRAL PENNSYLVANIA THIS MORNING AND AFTERNOON. SUSTAINED NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH...ESPECIALLY ON THE RIDGETOPS. WITH THE GROUND NEARLY SATURATED FROM RECENT RAINFALL...TREES WITH SHALLOW ROOT SYSTEMS MAY BE SUSCEPTIBLE. IN ADDITION...FULL WET FOLIAGE ON TREES MAY CAUSE LIMBS TO SNAP FROM THE ADDITIONAL WEIGHT AND EFFECTS OF THE INCREASINGLY STRONG WIND. GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS AND THEN SUBSIDE LATER TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT...WWW.NWS.NOAA.GOV/ER/CTP DEVOIR
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359937.